Skip to Main Content

Bulletin of the American Mathematical Society

The Bulletin publishes expository articles on contemporary mathematical research, written in a way that gives insight to mathematicians who may not be experts in the particular topic. The Bulletin also publishes reviews of selected books in mathematics and short articles in the Mathematical Perspectives section, both by invitation only.

ISSN 1088-9485 (online) ISSN 0273-0979 (print)

The 2020 MCQ for Bulletin of the American Mathematical Society is 0.84.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.

MathSciNet review: 1567134
Full text of review: PDF   This review is available free of charge.
Book Information:

Author: P. M. Cohn
Title: Skew field constructions
Additional book information: London Mathematical Society Lecture Note Series No. 27, Cambridge Univ. Press, Cambridge, London, New York, Melbourne, 1977, xii + 253 pp., $12.95.

References [Enhancements On Off] (What's this?)

  • George M. Bergman, Rational relations and rational identities in division rings. I, J. Algebra 43 (1976), no. 1, 252–266. MR 432697, DOI 10.1016/0021-8693(76)90159-9
  • P. M. Cohn, Free rings and their relations, London Mathematical Society Monographs, No. 2, Academic Press, London-New York, 1971. MR 0371938
  • 3.
    P. M. Cohn, The universal field of fractions of a semifir. I, II, III, Proc. London Math. Soc. (to appear).
  • Peter Malcolmson, A prime matrix ideal yields a skew field, J. London Math. Soc. (2) 18 (1978), no. 2, 221–233. MR 509937, DOI 10.1112/jlms/s2-18.2.221

  • Review Information:

    Reviewer: G. M. Bergman
    Journal: Bull. Amer. Math. Soc. 1 (1979), 414-420